MAUDE Adverse Event Report: BECTON DICKINSON, S.A. BD PHASEAL OPTIMA; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM

BECTON DICKINSON, S.A. BD PHASEAL OPTIMA; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Catalog Number 515052
Medical Device Problem Code Disconnection (1171)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/30/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the injector n35-o luer lock disconnected.The following information was provided by the initial reporter: material # 515052, batch # 2504306.Verbatim: rcc received a complaint via email.Describe the event or problem: cstd (phaseal optima) injector popped off from the phaseal optima connector.Throughout the shift, the rn also noticed multiple times that the injector screw became loose, even with firm screwing of the connector onto the iv lines.This has happened daily for months.Manufacturer response for optima phaseal, bd phaseal¿ optima injector n35-o (per site reporter).Bd has supplied us with blue clam shell clamps that are supposed to stop this from happening.Still happens daily even with the clamp.What was the original intended procedure? infusion.What problem did the user have: device malfunction - that is, the device did not do what it was supposed to do.Therapies being used on the patient at the time of the event that may have caused or contributed to the event: chemotherapy.Date of chemotherapy: (b)(6) 2025.Product#: 515052.Lot#: 2504306.Additional information received on 23-jan.Kindly provide the material and lot number of the connector involved in disconnection.Ref: 515052, lot: 2504306.Have you confirmed that the connections were properly secured? this was/is happening near daily.While i cannot confirm it was properly secured, i know that staff was/is using the provided clamshell securement devices and it was still happening.Was there any deformities? items were not saved due to being used with hazardous drugs, so i cannot verify any deformities.What kind of chemo drug was used? dacarbazine.List of drugs this same thing happened with: cytarabine, methotrexate, tacrolimus.Was there any leak.Yes, with over 51 reported disconnects from july ¿ october 2025 most caused leaking of hazardous drugs, including this specific case.If pump was being used, kindly provide the rate of infusion.Infusion rates were not documented.These were mainly chemo infusion that were to infuse over a few hours.Have you replaced the defective connector & injector and successfully completed the medication procedure? most but not all were reconnected and restarted.Some infusions were ended early and the patient did not receive their entire does of chemo.In the medsun form mentioned that the date of the event as ¿oct-2025¿.Could you please specify the exact date when the reported issue happened? 10-30-2025.Describe any patient harm, injury, complication or negative outcome that occurred as a result of the event.No harm, just nursing exposure to hazardous drugs, and possible infection risk to an already immune-compromised patient population.
 
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Additional Manufacturer Narrative
Investigation results: no photographic evidence or physical samples were submitted for the investigation of the reported condition.A comprehensive review of the device's history was performed for the optima injector n35-o lot 2504306, revealing no deviations or non-conformities during the manufacturing process that could have led to the issue.Retained sample analysis is not required at this time.A trend has been identified related to the reported failure mode.Samples previously evaluated were found to meet specification; however, results were observed near the lower end of the acceptable range.Bd has reviewed this report and identified a potential trend related to this type of observation.While the product is manufactured to approved specifications and is performing within its intended use, we have conducted a thorough review of all related complaints and have decided to implement a corrective action.A tightened specification is currently being implemented to help reduce the likelihood of unintended disconnections.
 
Event or Problem Description
No additional information.

Brand Name
BD PHASEAL OPTIMA
Common Device Name
CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Manufacturer (Section D)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
Manufacturer (Section G)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key24293006
Report Number3003152976-2026-00055
Device Sequence Number9388432
Product Code ONB
UDI-Device Identifier00382905150524
UDI-Public(01)00382905150524(11)250429(17)270930(10)2504306
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K181221
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number515052
Device Lot Number2504306
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/12/2026
Supplement Date Received by Manufacturer02/23/2026
Initial Report FDA Received Date02/09/2026
Supplement Report FDA Received Date02/26/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/29/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale